Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 64, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 5, 2012, 1:59 PM EDT for Johnston County, Wake County, North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2012, 1:59 PM EDT (17:59 UTC)
- Expired
- May 5, 2012, 2:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Johnston County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 16 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 241 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
583
WUUS52 KRAH 051759
SVRRAH
NCC101-183-051845-
/O.NEW.KRAH.SV.W.0064.120505T1759Z-120505T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
159 PM EDT SAT MAY 5 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA
NORTH CENTRAL JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 245 PM EDT
* AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER NEW HOPE...OR 6 MILES SOUTHEAST OF
RALEIGH...MOVING SOUTHEAST AT 20 MPH. QUARTER SIZED HAIL AND WINDS
IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
KNIGHTDALE...
CLAYTON...
FLOWERS...
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 300 AND 306.
THIS INCLUDES INTERSTATE 540 BETWEEN EXITS 24 AND 26.
THIS INCLUDES INTERSTATE 440 BETWEEN EXITS 13 AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3578 7825 3575 7824 3576 7822 3575 7822
3574 7821 3548 7841 3572 7865 3583 7858
TIME...MOT...LOC 1759Z 300DEG 18KT 3573 7857
$$
222 follow-up statements
285
WWUS52 KRAH 051810
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
210 PM EDT SAT MAY 5 2012
NCC101-183-051845-
/O.CON.KRAH.SV.W.0064.000000T0000Z-120505T1845Z/
WAKE NC-JOHNSTON NC-
210 PM EDT SAT MAY 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTH CENTRAL JOHNSTON AND CENTRAL WAKE COUNTIES...
AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF CLAYTON...OR 9 MILES SOUTHEAST OF RALEIGH...MOVING
SOUTHEAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... FLOWERS AND EMIT.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3577 7855 3574 7833 3573 7822 3548 7841
3569 7862
TIME...MOT...LOC 1810Z 300DEG 18KT 3570 7851
$$
22228
WWUS52 KRAH 051843
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
243 PM EDT SAT MAY 5 2012
NCC101-183-051851-
/O.EXP.KRAH.SV.W.0064.000000T0000Z-120505T1845Z/
WAKE NC-JOHNSTON NC-
243 PM EDT SAT MAY 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JOHNSTON AND
EAST CENTRAL WAKE COUNTIES EXPIRES AT 245 PM EDT...
THE STORM OVER EASTERN WAKE COUNTY WHICH PROMPTED THE WARNING HAS
WEAKENED AND THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
NORTHERN WAKE COUNTY UNTIL 315 PM. CONTINUE TO TAKE SHELTER UNTIL
THE WARNING IS OVER.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3577 7855 3574 7833 3573 7822 3548 7841
3569 7862
TIME...MOT...LOC 1841Z 300DEG 18KT 3562 7835
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 1:45 PM EDT, 14 minutes earlier.
Area forecast discussion, May 5, 1:45 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 145 PM EDT SAT MAY 5 2012 .SYNOPSIS... A COLD FRONT WILL MOVE SOUTH ACROSS CENTRAL NORTH CAROLINA THIS EVENING AND TONIGHT. HIGH PRESSURE WILL EXTEND SOUTHWARD FROM NORTHERN MID ATLANTIC INTO THE CAROLINAS SUNDAY INTO MONDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 935 AM SATURDAY... SHORT UPDATE TO ACCOUNT FOR THE DISSIPATING AND NOW NEAR EXTINCT LINE OF SHOWERS THAT WAS MAKING HEADWAY TOWARDS THE TRIAD. OTHER THAN A SPRINKLE OR TWO SHOWERS WILL HOLD OFF UNTIL THE NEXT WAVE OF CONVECTION CURRENTLY COMING THROUGH THE MOUNTAINS MOVES EAST. THIS AREA APPEARS MORE ORGANIZED BUT HAS LOST ALL LIGHTNING IN THE PAST HOUR. IR SATELLITE INDICATES INCREASINGLY CLOUDY SKIES MOVING IN FROM THE NORTHWEST WHICH MAY INHIBIT SOME OF THE INSOLATION. SPC ANALYSIS OF SURFACE BASED CAPE IN THE AREA BETWEEN THE MOUNTAINS AND THE CWA BOUNDARY SHOWS LOW VALUES (250-500 J/KG) AS OPPOSED TO THE 500-1000 J/KG FURTHER EAST WHERE THE CLOUD SHIELD HAS YET TO IMPEDE INSOLATION. AN EFFECTIVE SHEAR OF 20-30 KNOTS OUT AHEAD OF THE CONVECTION INDICATES SOME WEAK FORCING AVAILABLE. THEREFORE...WOULD NOT BE SURPRISED TO SEE THIS CONVECTION CONTINUE TO WEAKEN AS IT APPROACHES. HAVE TAKEN POPS OUT OF THE FORECAST EXCEPT FOR THE NORTHERN TIER OF COUNTIES AS CONVECTION ACROSS SOUTHERN VA SCRAPES BY. OTHERWISE NOT EXPECTING MUCH FOR THE NEXT COUPLE OF HOURS. PREVIOUS DISCUSSION FOLLOWS. -ELLIS TODAY THROUGH EARLY EVENING...AN AIR MASS CHARACTERIZED BY PRECIP WATER VALUES 150-180 PERCENT OF NORMAL AND BECOMING MODERATELY UNSTABLE BY MIDDAY THROUGH THE AFTERNOON HOURS WILL BE SUPPORTIVE OF SCATTERED-NUMEROUS SHOWERS AND T-STORMS. MODELS IN DECENT AGREEMENT SUGGESTING THE BEST FORCING ASSOCIATED WITH THE SURFACE FRONT PASSAGE THIS AFTERNOON-EARLY EVENING WHILE THE 850-700MB TROUGHS LAG BEHIND BY A GOOD 6 HOURS. OVER THE REST OF THE CWA...APPEARS HIGHEST THREAT FOR CONVECTION MAY HOLD OFF UNTIL AFTER MID-AFTERNOON WITH PLACES IN THE SANDHILLS AND SOUTHERN COASTAL PLAIN LIKELY NOT SEEING THEIR BEST CHANCE OF CONVECTION UNTIL EARLY EVENING/PRIOR TO SUNSET. DUE TO TIMING OF FRONT ARRIVAL COINCIDING WITH DIURNAL INSTABILITY MAXIMUM...WILL GO WITH LOW END LIKELY POPS ACROSS THE FAR NORTH THIS AFTERNOON AND SOLID CHANCE COVERAGE ACROSS THE REMAINDER OF THE PIEDMONT LATE THIS AFTERNOON-EARLY EVENING. SEVERE WEATHER PARAMETERS NOT OVERLY CONCERNING THOUGH 00Z GFS DEPICTS BULK SHEAR OF 30-35KTS ACROSS THE WESTERN-SOUTHERN PIEDMONT THIS AFTERNOON...SUPPORTIVE OF MULTICELLULAR ORGANIZATION. WITH LOW LEVEL LAPSE RATES IN THE 8-8.5 DEGREE C RANGE IN THE AFTERNOON...POTENTIAL FOR WET MICROBURST THOUGH BULK OF WIND GUSTS NEAR STRONGER CONVECTION LIKELY NO HIGHER THAN 40KTS AS AIR MASS QUITE MOIST IN THE MID LAYERS (LACK OF DRY AIR TO CAUSE EVAPORATIVE COOLING IN THE DOWNDRAFTS). TEMPS TODAY DEPENDENT ON EXTENT OF CLOUD DEBRIS FROM UPSTREAM CONVECTION. SATELLITE IMAGERY SUGGEST DECK OF MID LEVEL CLOUDS WILL LIKELY INTRUDE UPON THE NORTHERN PIEDMONT BY DAYBREAK. IF THIS VEIL OF CLOUDS THICK ENOUGH...MAY IMPEDE INCOMING INSOLATION. THICKNESSES WITH FULL SUN SUPPORT TEMPS WELL INTO THE 80S. ACCOUNTING FOR POSSIBLE CLOUD COVERAGE...ESPECIALLY NW...WILL LEAD TO MAX TEMPS MAINLY IN THE MID 80S ACROSS THE NW HALF WITH UPPER 80S IN THE SE. TONIGHT...BULK OF SCATTERED CONVECTION SHOULD BE OVER THE SOUTHERN COUNTIES BY 03Z WITH COVERAGE/INTENSITY GRADUALLY WANING INTO THE OVERNIGHT HOURS. PRESENCE OF LOW-MID LEVEL TROUGH SUGGEST A CHANCE POP WARRANTED THROUGH THE OVERNIGHT ACROSS THE FAR SOUTH. LOW LEVEL NE FLOW WILL ADVECT MOISTURE OFF THE COOLER WATERS OF THE NORTHERN MID ATLANTIC...THIS SHOULD LEAD TO COOLER TEMPS ACROSS THE NE AS WELL AS EXTENSIVE STRATUS FORMATION PRIOR TO DAYBREAK SUNDAY. && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... AS OF 325 AM SATURDAY... HIGH PRESSURE OVER THE NORTHERN MID ATLANTIC WILL NOSE SWD INTO CENTRAL NC SUNDAY...PUSHING SURFACE FRONT INTO SC AND FAR WESTERN NC IN THE MORNING. WILL MAINTAIN A SLIGHT CHANCE POP OVER THE SW COUNTIES UNTIL MID DAY. THERE AFTER...LOW LEVEL NNE FLOW WILL ADVECT COOLER/MORE STABLE AIR INTO CENTRAL NC...LIKELY PROHIBITING CONVECTIVE DEVELOPMENT. LOW LEVEL FLOW ORIGINATING OFF THE ATLANTIC AND MID LEVEL SUBSIDENCE INVERSION WILL LIKELY LEAD TO FORMATION/SUSTAINING A STRATUS DECK OVER THE REGION THROUGH THE MORNING HOURS. MODEL SOUNDING DATA SUGGEST STRATUS LIFTING INTO A SCATTERED-BROKEN FLAT CU FIELD IN THE AFTERNOON. THICKNESSES WITH FULL-PARTIAL SUN SUGGEST MAX TEMPS NO HIGHER THAN MID-UPPER 70S OVER THE NORTH AND AROUND 80 SOUTH. HAVE ADJUSTED MAX TEMPS DOWN A COUPLE OF DEGREES FROM THE PREVIOUS FORECAST. TRANQUIL WEATHER SUNDAY WITH HIGH PRESSURE EXTENDING SW-NE ACROSS THE REGION. GFS RH CROSS-SECTION SUGGEST HIGH PROBABILITY OF STRATUS DECK REDEVELOPING WHILE NAM-WRF SUGGEST MIXING OF DECENT SUBSIDENCE WITH DRIER AIR ALOFT MIXING TOWARD THE SURFACE. WILL LEAN TOWARD NAM-WRF SCENARIO AT THIS TIME SINCE GFS HAS TENDENCY OF BEING TOO WET INT EH LOWER LAYERS. STILL...NOT TOTALLY CONFIDENT THAT SKIES WILL BE CLEAR SO WILL LIKELY HAVE SOME PATCHY CLOUD COVERAGE. MIN TEMPS COOLER THAN RECENT NIGHTS AS TEMPS SHOULD LOWER INTO THE MID-UPPER 50S. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 245 AM SATURDAY... MONDAY THROUGH WEDNESDAY NIGHT: SURFACE HIGH PRESSURE LOCATED TO THE NORTHEAST OF THE AREA AND EXTENDING INTO THE REGION AT THE START OF PERIOD WILL SLOWLY SHIFT EASTWARD ALLOWING A WARMING AND MOISTENING SOUTHERLY RETURN TO FLOW TO DEVELOP EARLY NEXT WEEK. HOWEVER... A COLD FRONT IS EXPECTED TO APPROACH THE REGION ON TUESDAY INTO TUESDAY NIGHT AS AN UPPER LEVEL TROUGH AMPLIFIES OVER THE GREAT LAKES REGION AND MIDWEST. MODELS ARE IN GENERAL AGREEMENT IN MOVING THIS AMPLIFYING MID/UPPER LEVEL TROUGH EASTWARD THROUGH THE REMAINDER OF THIS PERIOD... ALLOWING FOR A COLD FRONT TO MOVE THROUGH THE AREA WEDNESDAY MORNING INTO THE AFTERNOON. PW'S ARE EXPECTED TO INCREASE TO AROUND 1.5 TO 1.75 INCHES AHEAD OF THE FRONT. GIVEN THE INCREASE IN MOISTURE AND LIFT EXPECT WE WILL SEE A GOOD CHANCE OF SHOWERS AND STORMS ACROSS THE AREA FROM TUESDAY AFTERNOON (MAINLY WESTERN PIEDMONT FOR TUESDAY) TO WEDNESDAY AFTERNOON. GIVEN WE ARE STILL TALKING ABOUT EARLY TO MID NEXT WEEK WILL LEAVE POPS IN THE CHANCE CATEGORY FOR NOW. HIGH TEMPS ON MONDAY ARE EXPECT TO RANGE FROM THE MID 70S NORTHEAST TO AROUND 80 SOUTH. LOWS TUESDAY MORNING ARE EXPECTED TO GENERALLY RANGE FROM THE MID/UPPER 50S NORTHEAST TO AROUND 60 SOUTH AND WEST. HIGHS AROUND 80 FOR TUESDAY AS LOW LEVEL THICKNESS VALUES INCREASE INTO THE 1380S TO 1390S. LOWS WEDNESDAY MORNING SHOULD BE IN THE MID 60S... GIVEN THE MOIST AIRMASS AHEAD OF THE FRONT. HIGHS WEDNESDAY WILL ULTIMATELY DEPEND ON THE TIMING OF THE FRONT AND AMOUNT OF CONVECTION. FOR NOW WILL GO WITH HIGHS IN THE UPPER 70S TO LOWER 80S. LOWS THURSDAY MORNING IN THE 50S. THURSDAY THROUGH FRIDAY: SURFACE HIGH PRESSURE IS EXPECTED TO BUILD INTO THE AREA LATE WEEK... RESULTING IN A RETURN TO DRIER AND COOLER WEATHER. HIGHS AREA EXPECTED TO BE IN THE 70S... LOWS IN THE 50S. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 130 PM SATURDAY... 24 HOUR TAF PERIOD: SHOWERS AND THUNDERSTORMS THIS AFTERNOON WILL BE MOST PREVALENT ACROSS SOUTHERN AND EASTERN PORTIONS OF THE AREA...MOST NOTABLY AT STATIONS KFAY AND KRWI WHERE A DIFFERENTIAL HEATING BOUNDARY HAS SET UP. AT THE CURRENT TIME KRDU IS EXPERIENCING A THUNDERSTORM BUT THIS SHOULD CLEAR OUT IN THE NEXT HOUR OR SO. FURTHER TO THE WEST KINT AND KGSO ARE LARGELY EXPECTED TO BE DRY THIS AFTERNOON ALTHOUGH A POPUP SHOWER OR THUNDERSTORM CANNOT BE RULED OUT AT THIS TIME. WINDS THIS AFTERNOON WILL GRADUALLY SHIFT FROM A MORE WESTERLY DIRECTION TO NORTHERLY OR NORTHEASTERLY BY TOMORROW MORNING. OVERNIGHT TONIGHT...LOW STRATUS WILL BECOME A PROBLEM AS CONDITIONS WILL SLOWLY DETERIORATE TO MVFR AND THEN A PERIOD OF IFR AFTER 6Z BEFORE CEILINGS RETREAT BACK TO MVFR BY THE END OF THE TAF PERIOD. HAVE LEFT OUT VISIBILITY RESTRICTIONS IN THE TAFS FOR NOW AS WIND SPEEDS WILL REMAIN A BIT ELEVATION OVERNIGHT 5-10 KNOTS. LONG TERM: CONDITIONS WILL RETURN TO VFR ON SUNDAY EVENING AND SHOULD REMAIN THAT WAY ON MONDAY. THE NEXT CHANCE FOR ADVERSE AVIATION CONDITIONS WILL BE WITH A FRONTAL SYSTEM THAT WILL APPROACH THE AREA ON TUESDAY INTO WEDNESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BLS NEAR TERM...ELLIS/WSS SHORT TERM...WSS LONG TERM...BSD AVIATION...ELLIS
Hazardous weather outlook, May 5, 12:47 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1247 PM EDT SAT MAY 5 2012 NCZ008>011-025>028-040>043-073>078-083>086-088-089-061700- GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1247 PM EDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH EARLY THIS EVENING SOUTH OF US HIGHWAY 64 AND EAST OF US HIGHWAY 1. THE MAIN HAZARDS WITH THE STORMS WILL BE WIND GUSTS UP TO 40 MPH WITH ISOLATED GUSTS 50-60 MPH...HAIL UP TO THE SIZE OF DIMES OR NICKLES...AND LOCALLY EXCESSIVE RAINFALL THAT MAY LEAD TO MINOR FLOODING IN URBANIZED AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 5, 12:58 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1258 PM EDT SAT MAY 5 2012
NCZ041-042-051800-
JOHNSTON-WAKE-
1258 PM EDT SAT MAY 5 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN JOHNSTON AND
SOUTHERN WAKE COUNTIES THROUGH 200 PM EDT...
AT 1258 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM
BETWEEN HOLLY SPRINGS AND FUQUAY-VARINA...MOVING EAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FUQUAY-VARINA...COATS
CROSSROADS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3543 7861 3545 7862 3547 7865 3549 7866
3550 7869 3552 7869 3553 7876 3558 7889
3567 7883 3567 7847 3541 7857
TIME...MOT...LOC 1658Z 287DEG 11KT 3559 7881
22Special weather statement, May 5, 1:25 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
125 PM EDT SAT MAY 5 2012
NCZ041-051815-
WAKE-
125 PM EDT SAT MAY 5 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE COUNTY THROUGH 215 PM
EDT...
AT 121 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR RDU
INTERNATIONAL AIRPORT AND MORRISVILLE...OR ABOUT 6 MILES NORTH OF
CARY...MOVING SOUTHEAST AT 20 MPH. THESE STORMS WILL CAUSE
HAZARDOUS DRIVING CONDITIONS FOR MOTORISTS ON INTERSTATE 40 BETWEEN
INTERSTATE 540 AND DOWNTOWN RALEIGH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RALEIGH...NEW HOPE...
KNIGHTDALE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 284 AND 306.
THIS INCLUDES INTERSTATE 440 BETWEEN EXITS 1 AND 16.
THIS INCLUDES US HIGHWAY 1 BETWEEN EXITS 98 AND 101.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3592 7836 3573 7841 3571 7847 3563 7857
3575 7887 3587 7884 3587 7882 3593 7880
3592 7876 3593 7875
TIME...MOT...LOC 1721Z 295DEG 17KT 3587 7876
22The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:01 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 44 min |
| May 4, 8:25 PM EDT | Special Weather Statement | RAH | Halifax | 50 min |
| May 4, 9:19 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 56 min |
| May 4, 9:41 PM EDT | Areal Flood Advisory | RAH | Halifax, Warren | 109 min |
| May 5, 12:58 PM EDT | Special Weather Statement | RAH | Harnett | 62 min |
| May 5, 1:25 PM EDT | Special Weather Statement | RAH | Wake | 50 min |
| May 5, 2:25 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 50 min |
| May 5, 2:53 PM EDT | Special Weather Statement | RAH | Orange | 52 min |
| May 5, 3:43 PM EDT | Special Weather Statement | RAH | Durham, Orange | 47 min |
| May 5, 4:00 PM EDT | Special Weather Statement | RAH | Moore | 75 min |
| May 5, 4:03 PM EDT | Special Weather Statement | RAH | Wake | 42 min |
| May 5, 4:07 PM EDT | Special Weather Statement | RAH | Person | 38 min |
| May 5, 4:32 PM EDT | Special Weather Statement | RAH | Moore | 43 min |
| May 5, 4:43 PM EDT | Special Weather Statement | RAH | Franklin | 47 min |
| May 5, 4:46 PM EDT | Special Weather Statement | RAH | Wake | 44 min |
| May 5, 4:58 PM EDT | Areal Flood Advisory | RAH | Person | 3 hr |
| May 5, 5:06 PM EDT | Special Weather Statement | RAH | Sampson | 39 min |
| May 5, 5:16 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Orange | 59 min |
| May 5, 5:26 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Orange, Wake | 3 hr |
| May 5, 5:27 PM EDT | Special Weather Statement | RAH | Hoke | 48 min |
| May 5, 6:07 PM EDT | Special Weather Statement | RAH | Cumberland | 38 min |
| May 5, 6:26 PM EDT | Special Weather Statement | RAH | Johnston, Wayne, Wilson | 64 min |
| May 5, 6:41 PM EDT | Special Weather Statement | RAH | Sampson | 49 min |
| May 5, 6:53 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne, Wilson | 67 min |
| May 5, 7:19 PM EDT | Special Weather Statement | RAH | Sampson | 41 min |
| May 5, 7:44 PM EDT | Areal Flood Advisory | RAH | Johnston, Wayne | 80 min |
| May 5, 7:48 PM EDT | Areal Flood Advisory | RAH | Franklin, Granville, Vance, Warren | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.